Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Aug 30, 2021, 2:39 PM CDT for Bedford County, Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2021, 2:39 PM CDT (19:39 UTC)
- Expired
- Aug 30, 2021, 3:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Hail
- 0.00 in
- Wind
- 40
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862
WWUS84 KOHX 301939
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
239 PM CDT Mon Aug 30 2021
TNZ075-302030-
Bedford TN-
239 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of Bedford County
through 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving north at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Rover, Deason, Raus, Unionville
and Beechgrove.
TN Walking Horse Celebration will also be impacted.
This includes Interstate 24 between mile markers 97 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3534 8647 3536 8649 3535 8653 3537 8659
3570 8664 3570 8658 3569 8652 3564 8646
3565 8642 3562 8640 3566 8634 3566 8631
3565 8630 3563 8624 3555 8624 3539 8630
3538 8633 3536 8633 3535 8641 3532 8643
TIME...MOT...LOC 1938Z 185DEG 22KT 3533 8645
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:07 PM CDT, 32 minutes earlier.
Area forecast discussion, Aug 30, 2:07 PM CDT, 32 minutes before
Area Forecast Discussion National Weather Service Nashville TN 207 PM CDT Mon Aug 30 2021 .DISCUSSION... Tropical storm Ida now marching northward across central MS. Maximum sustained winds are 40 mph and she is moving north northeast at 9 mph. Rain shield is quite extensive and covers much of northern MS and now extends into western TN. The leading edge of the rainfall extends from Waverly southeast to Shelbyville. Should see this activity overspread the area over the next several hours and into this evening. Ida is expected to track more to the northeast as evening approaches. She will likely weaken into a tropical depression and track across Wayne county around 8 AM Tuesday and then close to Crossville around 7 PM Tuesday. The rainfall looks as though it will be continuous for roughly the next 18 to 24 hours. There is a slug of elevated helicity values this evening across southern middle TN. We still cannot rule out the chance of isolated tornadic development. SPC still place southern portions of the mid state in a marginal risk for severe. The best chance for that will be late this afternoon and into this evening. As for the wind advisory potential. Latest numerics across middle TN as well as far nrn AL, do indicate an increase in gradient wind speeds compared to prior runs. However, the increase is still not quite high enough to warrant a wind advisory, It does look like the wind maximum will occur between 10Z and 18Z or so. This is in conjunction with the passage Of the center of the remnants of Ida. Looks like 15 to 25 mph with gusts of up to 35 mph will be possible during that time frame. The flash flood watch will of course continue. Latest qpf updates showed only a very slight downward trend. It still looks as though 2 to 5 inches of rainfall can be expected. It looks like 2 separate timeframes exist where the heavier rainfall will occur. The first will be late this afternoon and into this evening. This will be the better time for the tstm development. The second timeframe will be from sunrise until noon as the remnants of Ida moves across. The widespread rainfall will finally begin to diminish in coverage and intensity on Tuesday night. However, the lighter and more scattered shower activity will still linger into Wednesday. In the ext fcst, A sfc high will begin to build southward behind the exiting remains of Ida. This will lead to drier and cooler conditions. No rain is expected in the extended period except for a light chance of a shower for next Monday. Temperatures in the extended, as mentioned prior, will be noticeably cooler with less humidity. Lows Thursday morning through Saturday morning will be in the lower 60s with highs lower to mid 80s. Temperatures will warm a little more and reach seasonal levels by the early portion of next week. && .AVIATION... 18Z TAF DISCUSSION. Tropical depression Ida is now moving northward across central MS at around 10 mph. Large swath of rainfall extends well northward and eastward of the center. She is expected to start moving northeastward across southern middle TN by Tuesday morning. The widespread continuous rainfall will begin between 20Z and 23Z today. Isolated to scattered tstms will also occur in the 23Z to 05Z window with heavier rainfall being possible at times. As the center of the remnants of Ida approach Tuesday morning, another potential for heavy rain at times will occur between 10Z and 16Z or so. As for the gradient winds, look for values to maximize between 10Z and 18Z. current 18Z issuance has been made but I may need to increase those wind speeds some for that time frame. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 76 69 83 63 / 90 100 70 30 10 Clarksville 70 75 68 84 60 / 90 90 60 10 0 Crossville 67 73 67 75 57 / 70 100 90 50 10 Columbia 70 76 69 83 60 / 90 100 70 20 0 Lawrenceburg 70 75 68 81 60 / 90 100 70 30 10 Waverly 70 75 69 84 60 / 100 100 60 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 7 PM CDT this evening through late Tuesday night for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland- Davidson-De Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston- Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery- Overton-Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart- Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......21 AVIATION........21
Hazardous weather outlook, Aug 30, 5:18 AM CDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 518 AM CDT Mon Aug 30 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-311000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 518 AM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Flash flooding could be possible tonight across mid state region as Tropical Storm Ida turns northeastward and weakens into a Tropical Depression as it approaches Middle Tennessee. During this time period some storms could bring damaging winds along with isolated tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Tropical Depression Ida will move northeastward across mid state region Tuesday into the early morning hours on Wednesday. Flash flooding potential will continue for mid state region during this time period. Total rainfall amounts will range between two to five inches, with locally higher amounts possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >=1/2 inch >50 MPH (Measured) Structural Damage Trees or Power Lines Down JB Wright
In the hours before
Special weather statement, Aug 30, 2:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
239 PM CDT Mon Aug 30 2021
TNZ075-302030-
Bedford TN-
239 PM CDT Mon Aug 30 2021
...A strong thunderstorm will impact portions of Bedford County
through 330 PM CDT...
At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lynchburg, moving north at 25 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Shelbyville, Wartrace, Bell Buckle, Rover, Deason, Raus, Unionville
and Beechgrove.
TN Walking Horse Celebration will also be impacted.
This includes Interstate 24 between mile markers 97 and 98.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3534 8647 3536 8649 3535 8653 3537 8659
3570 8664 3570 8658 3569 8652 3564 8646
3565 8642 3562 8640 3566 8634 3566 8631
3565 8630 3563 8624 3555 8624 3539 8630
3538 8633 3536 8633 3535 8641 3532 8643
TIME...MOT...LOC 1938Z 185DEG 22KT 3533 8645
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BarnwellThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:33 PM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Pickett | 117 min |
| Aug 30, 3:43 PM CDT | Special Weather Statement | OHX | Davidson | 32 min |
| Aug 30, 3:52 PM CDT | Special Weather Statement | OHX | Giles | 38 min |
| Aug 30, 4:09 PM CDT | Special Weather Statement | OHX | Trousdale | 36 min |
| Aug 30, 4:15 PM CDT | Special Weather Statement | OHX | Davidson, Wilson | 45 min |
| Aug 30, 4:42 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Wilson | 78 min |
| Aug 30, 4:58 PM CDT | Special Weather Statement | OHX | Sumner | 47 min |
| Aug 30, 5:01 PM CDT | Areal Flood Advisory | OHX | Macon, Smith, Trousdale | 59 min |
| Aug 30, 5:22 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner, Trousdale, Wilson | 2 hr |
| Aug 30, 5:33 PM CDT | Areal Flood Advisory | OHX | Clay, Macon | 57 min |
| Aug 30, 5:37 PM CDT | Flash Flood Warning | OHX | Macon, Smith, Sumner, Trousdale, Wilson | 2 hr |
| Aug 30, 5:49 PM CDT | Areal Flood Advisory | OHX | DeKalb, Putnam, Smith, White | 71 min |
| Aug 30, 5:55 PM CDT | Areal Flood Advisory | OHX | Macon, Robertson, Sumner | 2 hr |
| Aug 30, 6:20 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Overton, Putnam, Smith and 1 more | 100 min |
| Aug 30, 6:49 PM CDT | Special Weather Statement | OHX | Jackson | 41 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.